MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED
Model Number BAC1111-01
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Fall (1848)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
Arjo was notified about an event with involvement of carevo shower trolley.It was reported that a patient fell out of the device.According to the information reported the patient was being bathed by a nurse and a nursing assistant using the carevo shower trolley.The patient was a male weighing over 100 kg.When they turned him on the side, he was leaning toward the right side support which got released and patient fell down on the floor.There was the nursing assistant standing on the side and the patient slid down on his legs.The patient was caught by the legs of the assistant.No injuries were reported as a consequence of the event.
 
Additional Manufacturer Narrative
The devive was inspected by an arjo representative.No malfunctions were found.The conclusions will be provided within the follow-up report once the investigation is completed.
 
Additional Manufacturer Narrative
Arjo was notified of an incident involving a carevo shower trolley.It was reported that a patient fell out of the device.According to the reported information, the patient was being bathed by a nurse and a nursing assistant using the carevo device.When they turned the patient to the side, the patient leaned toward the right side support, which released and the patient fell to the floor.The nurse stood to the side while the patient slid down onto her feet.No injuries were reported as a result of the incident.According to the information received, the carevo was in use after the event and the side support, which had unlocked during the incident, had been put back on and was holding well.An arjo technician visited the customer to check the device.No malfunctions were found and this was also confirmed by the photo evidence provided.There was no need for repair and no other observations were found, nevertheless, the arjo technician decided to replace the side support for preventive reasons only.The carevo is equipped with two side supports to secure the patient.The side support has three positions, presented in the instruction for use (ifu): inner, outer and folded down.The instruction for use provides information that when side panels are raised to a desired position they should lock and click into place.A caregiver should ensure that the side panels are in locked position e.G.: ¿lift the operating handles and raise/lower the side support to the selected position until it locks and clicks into place¿ ¿to avoid the patient from falling out of the device make sure that all side supports are in a locked position.¿ additionally, the ifu concerns details regarding correct patient positioning (together with supporting illustrations): ¿to make sure that the patient cannot slip out through the side support, make sure that the mattress sides are up and not folded underneath the patient.¿ based on the information gathered, the root cause of the unintentional opening of carevo's side support could not be determined.No defects were found that could have contributed to the incident.According to the information received, it can be hypothesized that the unintentional opening may have been the result of the side support not locked and not checked to be in locked position.In summary, according to the customer's allegation, the side support opened during use which led to the patient¿s fall, so the device did not perform as intended.The technical evaluation did not reveal any malfunction which could contribute to the event.The shower trolley was used for patient hygiene and in that way it played a role in this event.This complaint was decided to be reported to the competent authorities due to an indication of the patient's fall.

Brand Name
CAREVO
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key15697802
Report Number3007420694-2022-00174
Device Sequence Number12439170
Product Code FSA
UDI-Device Identifier05055982787178
UDI-Public(01)05055982787178(11)220809
Combination Product (Y/N)N
Initial Reporter CountryEZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBAC1111-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight100 KG